MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
Information was provided that a (b)(6) male patient with a history of a left iliac artery aneurysm underwent an endovascular aneurysm repair (evar) procedure.After placing the main body, the user removed the gray positioner from the outer sheath and a large amount of blood leaked from the hemostatic valve.The physician turned the captor rotator to close, but blood still leaked.Therefore, the physician had to replace the sheath with another manufacturer's sheath.Two iliac leg grafts were implanted after replacing the sheath and the procedure was completed without further problems.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of actual device, documentation, complaint history, drawings, device history record, trending, specification and quality control data was conducted during the investigation.The complaint device was returned for evaluation and the following was found: the iris valve was detached and two tears were observed in the webbing on the bottom disk.The drawing for the hemostatic valve #40470 was examined and it can be confirmed that the iris valve is a tube in the hemostatic valve that stops blood flow when turned.Three stack disks make up the captor flow valve and these are the disks that were torn.The device history record was reviewed, for the finished assembly, captor flexor sheath assembly, captor valve assembly and the silicone disc-10558, and one non-conformances on captor value assembly was noted.A review of the non-conformance data revealed that the non-conformance listed on the device history record was for an alignment error.A complaint history search was performed and it was found that this complaint is the only one associated to the complaint lot number 5692810.The root cause is most likely a manufacturing error.The iris valve may have failed due to the physician turning the lock too many times.The physician may have tried to use the lock multiple times because the webbing in the disks teared due to insufficient silicone oil, training procedure for applying silicone fluid to silicone discs was released 21april2015 (after the complaint device was manufactured) to prevent this issue from reoccurring.This document provides training in the application of silicone oil on the silicone discs.The appropriate personnel have been notified, we will continue to monitor for similar failure modes.Per the quality engineering risk assessment no further action is required.Measures have been previously initiated to address this issue.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6036681
Report Number1820334-2016-01115
Device Sequence Number1514814
Product Code MIH
UDI-Device Identifier10827002484174
UDI-Public(01)10827002484174(17)170311(10)5692810
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-28-82-ZT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/21/2016
Supplement Date Received by Manufacturer07/31/2017
Initial Report FDA Received Date10/18/2016
Supplement Report FDA Received Date08/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR